MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2333-1034S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Impaired Healing (2378)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that the nail was broken at the distal lag screw hole.It was an unstable case due to an atypical femoral fracture, and it took a long time for the bone fusion.The revision surgery was planned for (b)(6) 2022 with long gamma nail or t2 alpha gt nail.Any plate might be added.
 
Additional Manufacturer Narrative
Please note correction to d4 (lot #).The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the nail was completely broken at proximal.The breakage surfaces of the thinned webs of the distal recon lag screw hole, proximally to the oblong hole, showed clear evidences of a fatigue fracture ¿ indicated by lines of rest progressing from lateral towards medial, missing plastic deformation and a residual fracture, in ductile manner, at medial.The superior edge of the same drill hole had become damaged intra-operatively by a drill.Chamfer-like material abrasion progressed into the breakage line where the initial incipient crack was found to be in the anterior web at lateral.Removed material had weakened the material significantly.Dimensional inspection indicates that the device is within the specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.In the case presented a 72 year-old female patient, no data provided, had been treated with above implant on an unknown date for an unknown reason.Allegedly on (b)(6) 2022 the implant was revised due to breakage.Except of an undated x-ray copy no medical records were made available.The fracture pattern of the returned nail fragments clearly identified a fatigue fracture.The incipient crack had started in the distal drill hole for the lag screw at lateral where material had been removed by drill contact.This damage had weakened the material's durability significantly.With 1 undated x-ray, only a medical review was classified not being justified.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Received information revealed it was an unstable case, and it took a long time for the bone fusion.1 undated x-ray in p-p-view showed the broken nail and a trochanteric bone fragment completely broken at the lesser trochanteric region.Summarizing above,, the root cause was classified as user related, contributed by patient's condition.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X340MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16010793
Report Number0009610622-2022-00592
Device Sequence Number12618996
Product Code HSB
UDI-Device Identifier07613327285901
UDI-Public07613327285901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2333-1034S
Device Catalogue Number23331034S
Device Lot NumberK097D00
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale